Alert archive / North Carolina / Wind Advisories in 2017
Wind Advisory 8, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this wind advisory at Jul 29, 2017, 8:26 PM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jul 29, 2017, 8:26 PM EDT (00:26 UTC)
- Expired
- Jul 30, 2017, 3:35 AM EDT
- In force
- 7 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted.
209 WWUS72 KMHX 300026 NPWMHX URGENT - WEATHER MESSAGE National Weather Service Newport/Morehead City NC 826 PM EDT Sat Jul 29 2017 ...Gusty winds over the Outer Banks through Sunday... .Low pressure moving off the mid Atlantic coast combined with high pressure building in from the northwest will produce north to northeast winds with gusts to 40 MPH over the Outer Banks through Sunday. NCZ103-104-301230- /O.NEW.KMHX.WI.Y.0008.170730T0026Z-170731T0000Z/ Outer Banks Dare-Outer Banks Hyde- Including the cities of Kitty Hawk, Nags Head, Manteo, Rodanthe, Buxton, Hatteras Village, and Ocracoke 826 PM EDT Sat Jul 29 2017 ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT SUNDAY... The National Weather Service in Newport/Morehead City has issued a Wind Advisory, which is in effect until 8 PM EDT Sunday. * WINDS...North 20 to 30 mph with gusts up to 40 mph. * TIMING...through Sunday. * IMPACTS...Secure any loose items such as patio furniture and any small objects that may become projectiles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 31 to 39 mph or gusts in excess of 40 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
2 follow-up statements
644 WWUS72 KMHX 300400 NPWMHX URGENT - WEATHER MESSAGE National Weather Service Newport/Morehead City NC 1200 AM EDT Sun Jul 30 2017 ...Gusty winds over the Outer Banks tonight... .Low pressure moving and strengthening off the mid Atlantic coast combined with high pressure building in from the northwest will produce north to northeast winds with gusts as high as 45 mph over the Outer Banks through tonight. NCZ103-104-301200- /O.EXT.KMHX.WI.Y.0008.000000T0000Z-170730T1200Z/ Outer Banks Dare-Outer Banks Hyde- Including the cities of Kitty Hawk, Nags Head, Manteo, Rodanthe, Buxton, Hatteras Village, and Ocracoke 1200 AM EDT Sun Jul 30 2017 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 AM EDT SUNDAY... * WINDS...North 25 to 35 mph with gusts up to 45 mph. * TIMING...Through tonight. * IMPACTS...Secure any loose items such as patio furniture and any small objects that may become projectiles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 31 to 39 mph or gusts in excess of 40 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
521 WWUS72 KMHX 300735 NPWMHX URGENT - WEATHER MESSAGE National Weather Service Newport/Morehead City NC 335 AM EDT Sun Jul 30 2017 NCZ103-104-300845- /O.CAN.KMHX.WI.Y.0008.000000T0000Z-170730T1200Z/ Outer Banks Dare-Outer Banks Hyde- Including the cities of Kitty Hawk, Nags Head, Manteo, Rodanthe, Buxton, Hatteras Village, and Ocracoke 335 AM EDT Sun Jul 30 2017 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Newport/Morehead City has cancelled the Wind Advisory. Gusting winds to 45 mph have diminished early this morning. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this wind advisory went out at Jul 29, 3:22 PM EDT, 5 hours 4 minutes earlier.
Area forecast discussion, Jul 29, 3:22 PM EDT, 5 hours 4 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
322 PM EDT Sat Jul 29 2017
.SYNOPSIS...
High pressure will build into the area tonight through the
middle of next week. A cold front will approach next weekend.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 321 PM Saturday...The cold front was located along the
coast with most of the showers and thunderstorms now offshore.
With several hours of diurnal heating left today there will be a
risk for scattered pop up showers through 00Z this evening
behind the front. After 00Z, a strong positively tilted upper
trough and upper low will begin to pivot south across the
region. This will produce showers especially across the NE zones
where likely PoPs will be forecast. Elsewhere chance/slight
chance PoPs will be forecast. This is a slow moving system so
the rain threat should persist for much of the night especially
along the coast. Much cooler and less humid conditions will
develop over the area tonight with lows dropping into the lower
to middle 60s inland and lower 70s beaches. Gusty northerly
winds will develop this evening and continue overnight.
&&
.SHORT TERM /SUNDAY/...
As of 321 PM Saturday...High pressure building into the area
will continue to produce a northerly flow of much cooler and
less humid air across eastern NC Sunday. Meanwhile the
aforementioned upper low will be moving through the area helping
to keep a very low chance for a few coastal showers especially
in the morning. Mostly cloudy skies should begin to clear from
west to east in the afternoon. High temperatures will be below
normal in the upper 70s to lower 80s accompanied by a stiff
northerly breeze.
&&
.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
As of 3 pm Sat...The stationary front will remain offshore.
High pressure builds in from the northwest through the middle of
next week. A cold front will approach next weekend.
Sunday night through Wednesday...Confidence has increased in
evolution of synoptic features through mid week. Model suite in
agreement now with deepening sfc low development off the
mid-Atlantic coast Sunday night, with trailing surface cold
front pushing well offshore through the beginning of next week.
This will bring rapidly drying conditions Sunday night and much
drier and more pleasant air mass into the region. Temps will
actually fall below climo, a nice change from the very warm and
muggy conditions seen most of July. Highs Sunday will be in the
upper 70s to low 80s. Lows Sun night drop down to the upper
50s/near 60 interior to near 70 on the beaches. Warming trend
commences Monday through midweek, though with continued NE winds
and TD's in the 60-65 degree range cooler than normal
overnights will continue with lows generally 60-65 inland with
upper 60s/near 70 coast. Highs warm back to near normal with
readings in the 85-90 degree range.
Thursday through Saturday...A robust shortwave digs across the
Midwest Thursday with increasing southern stream flow across the
southeast which may produce a few showers across the area late
Thursday. Some differences in global models arise by late week,
with the ECMWF/CMC indicating a sharper trough and therefore
deeper moisture arriving by Thur night into Fri, while the GFS
is slower and less amplified with the trough. Will hedge with
the consensus ECM/CMC and introduce 30-40 PoPs late Thur into
Fri. The cold front arrives next weekend, driven by rather sharp
upper trof. Will keep PoPs capped at 50% for now. With the
increasing SW flow comes a return to warm and humid conditions.
Lows rise back into the upper 60s to lower 70s and highs near
90, which is near climo for early August.
&&
.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
Short Term /through 18Z Sunday/...
As of 321 PM Saturday...Difficult forecast as conditions will
likely be variable at the TAF sites into Sunday morning. With
the cold front pushing off of the coast this afternoon, the
widespread showers and thunderstorm threat has shifted offshore.
A few pop up showers will develop in the wake of the front with
heating for the remainder of the daylight hours. Then after
00Z, an upper low will begin to move into the area and produce
showers which should occur mainly NE of the TAF sites. There is
a strong enough signal in the guidance though to support periods
of MVFR ceilings for most of tonight, then drier air should
finally prevail by mid Sunday morning with prevailing VFR
conditions. Northerly winds will gust at times to 20 kt through
Sunday.
Long Term /Sun night through Thu/...
As of 3 pm Sat...SKC VFR expected as dry and cooler high pres
builds into E NC. Dewpoints will be quite low so no fog expected
through the period. Surface winds will be NE 10-15 knots Mon, E
5 knots Tue and Wed, SE 5 knots Thu.
&&
.MARINE...
Short Term /Today and Sunday/...
As of 321 PM Saturday...Small Craft Advisories have been posted
for all of the near shore waters and Sounds. Rough boating
conditions will occur through at least Sunday as northerly flow
of 20 to 25 kt with higher gusts develops behind the cold front
tonight and continues on Sunday. This will produce dangerous
building seas of 4 to 8 ft tonight and 5 to 9 ft Sunday.
Long Term /Sun night through Thu/...
As of 3 pm Sat...Low pressure will deepen off the mid-Atlantic
coast Sunday night then move northeast beginning Monday with
surface/upper ridging building into the region from the
northwest. The gusty NE winds will diminish through Monday with
seas following suit and subsiding. For Tue-Thu, winds will
average 5-10 knots and seas 2-4 feet.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...High Surf Advisory from 8 AM to 11 PM EDT Sunday for NCZ103.
. MARINE...Small Craft Advisory from 10 PM this evening to 10 PM EDT
Sunday for AMZ130-131-135.
Small Craft Advisory until 2 AM EDT Tuesday for AMZ152-154.
Small Craft Advisory until 2 AM EDT Monday for AMZ156-158.
Small Craft Advisory from 10 PM this evening to 2 AM EDT
Tuesday for AMZ150.
&&
SYNOPSIS...JME
NEAR TERM...JME
SHORT TERM...JME
LONG TERM...HSA
AVIATION...JME/HSA
MARINE...JME/HSAHazardous weather outlook, Jul 29, 8:19 PM EDT, 7 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 819 PM EDT Sat Jul 29 2017 NCZ029-044>047-079>081-090>094-310030- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Craven-Pamlico- 819 PM EDT Sat Jul 29 2017 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ104-310030- Outer Banks Hyde- 819 PM EDT Sat Jul 29 2017 ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT SUNDAY... ...MODERATE RIP CURRENT RISK IN EFFECT FROM 8 AM EDT SUNDAY THROUGH SUNDAY EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Moderate Rip Current Risk. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ095-098-310030- Carteret-Onslow- 819 PM EDT Sat Jul 29 2017 ...MODERATE RIP CURRENT RISK IN EFFECT FROM 8 AM EDT SUNDAY THROUGH SUNDAY EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Rip Current Risk. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ103-310030- Outer Banks Dare- 819 PM EDT Sat Jul 29 2017 ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT SUNDAY... ...HIGH SURF ADVISORY IN EFFECT FROM 8 AM TO 11 PM EDT SUNDAY NORTH OF CAPE HATTERAS... ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT SUNDAY THROUGH SUNDAY EVENING NORTH OF CAPE HATTERAS... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Beach Hazards Statement. High Surf Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jul 29, 3:03 PM EDT, 5 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
303 PM EDT SAT JUL 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0658 AM MARINE TSTM WIND FORT MACON 34.70N 76.71W
07/29/2017 M46 MPH CARTERET NC WEATHER FLOW
0659 AM MARINE TSTM WIND BEAUFORT 34.72N 76.65W
07/29/2017 M43 MPH CARTERET NC ASOS
0700 AM MARINE TSTM WIND CAPE LOOKOUT 34.61N 76.55W
07/29/2017 M39 MPH CARTERET NC C-MAN STATION
&&
EVENT NUMBER MHX1700216
EVENT NUMBER MHX1700217
EVENT NUMBER MHX1700218
JBMThe office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 8:00 PM EDT | Beach Hazards Statement | MHX | 24 hr | |
| Jul 29, 8:35 PM EDT | Gale Warning | MHX | 7 hr |
Nearby
Wind Advisories in North Carolina, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.